The Medicines Agency warns of the risks of overdose of paracetamol. Overconsumption of these drugs is particularly harmful to the liver.
A message of prevention
The ANSM wants pharmaceutical companies to add a prevention message to boxes of paracetamol such as Dafalgan, Doliprane, Efferalgan and Fervex. These drugs are the most sold in France. However, these drugs carry significant risks for the liver when consumed in excessive quantities.
A new pictogram will appear on these drugs to inform consumers. Manufacturers will have nine months to adjust their labels and affix the following statement to the front of the boxes: “Overdose = danger. Exceeding the dose can destroy the liver”. The message must be written in capital letters and include a warning triangle.
- Allergies (overview)
- Achluophobia : all about the fear of the dark
- At what age can you do bodybuilding?
- Fatigue in the morning: causes and remedies
Risks for the liver
Taken sensibly, paracetamol is effective and safe. But, these drugs are the number one cause of drug-induced liver transplant when consumed in overdose. Paracetamol had also caused the death of Naomi Musenga, whose Samu had made fun of and who had then been intoxicated by this substance.
The French Observatory of Analgesic Medicines (OFMA) states that in 2018, 52% of the population received at least one reimbursed prescription of paracetamol . Among these people, 11.3% would have had recourse to paracetamol six times in the year.